Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What causes delayed periods with body ache,abdominal pain and fatigue?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 641 Questions
my last periods were on 31december-4th january. had an intercourse on 10 & 11 january with protection. took unwanted 72 on 12th morning for precautions. no periods till 22nd february. having body ache, lower left abdominal pain, constipation, increased heart beats, fatigue. 4 negative HPT. chances that i am pregnant?
Posted Sat, 15 Mar 2014 in General Health
Answered by Dr. Gaurav Katiyar 1 hour later
Brief Answer: Chances are minimal but not nil. Detailed Answer: Hi, I have gone through your query. After having intercourse you had taken Unwanted 72 morning pill. You have no periods till date with four negative HPT. There is minimal chance of you being pregnant and can't be denied. Usually HPT is advised after about 10 days after due date as hCG hormone takes this much time to get detected in urine. Cause of delayed period may be due to Unwanted 72 or due to pregnancy. There's a tiny chance that you're pregnant and still testing negative. Like any kind of screening test, home pregnancy tests are occasionally wrong. And with pregnancy tests, it's more likely for a negative result to be wrong than a positive result (as positive result always indicate presence of hCG). In very rare cases, a woman's body doesn't produce hCG in high enough amounts to be detectable within the usual time frame. Since all your symptoms are also seen as early signs of pregnancy, I advise you to take a blood test for HCG to rule out any pregnancy and consult a local OBS/GYN for the actual cause of your delayed period. Hope I have answered your query. If you have any further questions I will be happy to help.
Above answer was peer-reviewed by
Follow-up: What causes delayed periods with body ache,abdominal pain and fatigue? 5 hours later
Thank you for the advice, Doctor. But as i mentioned, protection was used and it did not break or leaked. And then, the pill also added to the precaution. Still, there is a chance of pregnancy??? My periods have been irregular always. Another thing, if i did not ovulate in this month of cycle, would i still get my periods? There may be reasons other than pregnancy that are causing delay in my periods?
Answered by Dr. Gaurav Katiyar 8 hours later
Brief Answer: now the chance is clinically nil. Detailed Answer: Hi, Thanks for the follow-up. Now you have added more things to your medical history. * With protection you mean to say that condom was used along with Unwanted 72 next morning. * You have history of irregular cycles. * Four HPT came negative. All These put together makes chance of getting pregnant to NIL. Irregular periods may lead to difficulty in conceiving in future, so its actual cause should be found out and treated. Now coming to your other queries. If you don't ovulate in a particular month then clinically there should not be any periods(leads to irregular periods), but in many cases anovulatory bleeding occurs which is a cause of concern. Anovulatory bleeding varies in flow, duration, and schedule, and often is mistaken for a menstrual period. Causes of delayed or irregular periods may be: Anovulation Polycystic Ovarian Syndrome (PCOS) Subtle Hormonal Imbalance Strenuous physical activity Thyroid disease Extreme emotional stress Obesity Above mentioned symptoms may be due to others causes too, other than early signs of pregnancy, like: Dehydration Gastroenteritis Excessive exercise Endometriosis Dyspepsia (Indigestion) Anxiety Disorder Constipation also causes pain and fatigue. I advise you to go for some investigations and clinical examination by an OBS/GYN to find out the actual cause. As at present it is difficult to comment on the cause. Hope i have answered your query. You may close the discussion if you don't have further query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor